Alert archive / Texas / Dense Fog Advisories in 2016
Dense Fog Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Nov 17, 2016, 12:20 AM CST for 10 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 12:20 AM CST (06:20 UTC)
- Expired
- Nov 17, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS74 KEWX 170620 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1220 AM CST THU NOV 17 2016 TXZ193-208-209-223>225-171430- /O.NEW.KEWX.FG.Y.0021.161117T0620Z-161117T1500Z/ BASTROP-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...LOCKHART...LA GRANGE... GONZALES...CUERO...HALLETSVILLE 1220 AM CST THU NOV 17 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...1/4 MILE OR LESS. * IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS TONIGHT THROUGH THE MIDDLE OF THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
091 WWUS74 KEWX 171129 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CST THU NOV 17 2016 TXZ207-220>222-171500- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/ GUADALUPE-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...SEGUIN...PLEASANTON...FLORESVILLE... KARNES CITY 529 AM CST THU NOV 17 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...1/4 MILE OR LESS. * IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THE MIDDLE OF THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ193-208-209-223>225-171500- /O.CON.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/ BASTROP-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...LOCKHART...LA GRANGE... GONZALES...CUERO...HALLETSVILLE 529 AM CST THU NOV 17 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...1/4 MILE OR LESS. * IMPACTS...REDUCED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THE MIDDLE OF THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
164 WWUS74 KEWX 171459 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 859 AM CST THU NOV 17 2016 TXZ193-207>209-220>225-171600- /O.EXP.KEWX.FG.Y.0021.000000T0000Z-161117T1500Z/ BASTROP-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...SEGUIN...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE 859 AM CST THU NOV 17 2016 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... DENSE FOG CONDITIONS HAVE IMPROVED ACROSS THE AREA AND THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CST. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 16, 10:57 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 16, 10:57 PM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1057 PM CST Wed Nov 16 2016 .AVIATION... /06Z TAFS/ Increasing onshore flow is producing a few low clouds over the coastal prairies, with the area of cloudiness expected to expand into the I-35 terminals after 08z. Models suggest some patchy drizzle at daybreak but expect any that develops to be brief and of minimal impact. Expect LIFR conditions first arriving to the I-35 terminals as light fog with some outlying areas of patchy dense fog possible. Expect a late morning arrival of low clouds at DRT with all taf sites expected to mix to VFR in the early afternoon. As surface winds continue to gradually increase over the next day, will expect to see more uniform low clouds and less fog the following night. && .PREV DISCUSSION... /ISSUED 258 PM CST Wed Nov 16 2016/ SHORT TERM (Tonight through Thursday Night)... After a warm, sunny and gusty afternoon with some breaking daily maximum temperatures, expect clouds to develop this evening into the overnight hours. Increased low level moisture is forecast to push across the coastal Plains and then into the I-35 corridor. Areas along the coastal Plains could see areas of fog while patchy fog is expected across most areas along and east of Interstate 35. Low clouds are expected to scatter out by mid- morning Thursday for partly cloudy skies across most of the region. It will be a bit cooler due to cloud coverage and therefore no anticipating breaking maximum daily records. LONG TERM (Friday through Wednesday)... An upper level system will be moving across the four corners region into the Southern Plains late Thursday into Friday. This system will be sending a strong cold front across South-Central Texas on Friday for chances of showers and thunderstorms. There is a slight chance for showers across the Hill Country around dawn as a short-wave trough moves ahead of the frontal boundary. This is a progressive and quick moving frontal boundary and should exit the area by mid-afternoon on Friday. Rainfall accumulations could range from few hundredths to one quarter inch with few spots getting up to three quarter of an inch. Breezy northerly winds and gusts up to 20 mph are expected in the wake of the cold front through the evening hours. The upcoming weekend will be cooler than climate normals as the cool airmass spreads across the area. Saturday's high temps will only get into the upper 50s across the Hill Country to mid 60s along the coastal Plains. Sunday morning lows will significantly drop as a result of clear skies and light winds. This will be the coldest airmass so far this fall to enter the area with expected low temperatures to reach the lower 30s across part of the Hill Country. Some areas across the Hill Country could experience temperatures in the 30-32 range for few hours. Sunday's highs will increase several degrees from those expected on Saturday as southerly winds return. A warming trend is expected for the beginning of next week with a slight chance for rain expected late Tuesday into Wednesday as another upper level disturbance pushes through the area. Models are keeping the second part of next week dry. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 60 81 65 70 / 0 0 - 20 40 Austin Bergstrom Intl Airport 86 57 82 65 70 / 0 0 - 20 50 New Braunfels Muni Airport 85 57 82 65 73 / 0 0 - 10 40 Burnet Muni Airport 83 57 78 60 67 / 0 0 0 20 30 Del Rio Intl Airport 84 55 80 60 73 / 0 0 0 - 10 Georgetown Muni Airport 84 57 80 63 68 / 0 0 - 20 40 Hondo Muni Airport 88 53 81 64 75 / 0 0 - 10 30 San Marcos Muni Airport 86 58 82 65 71 / 0 0 - 20 40 La Grange - Fayette Regional 86 62 83 67 74 / 0 0 - 10 50 San Antonio Intl Airport 87 59 81 66 73 / 0 0 - 10 40 Stinson Muni Airport 86 57 83 66 75 / 0 0 - 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...24 Public Service/Data Collection...33
Hazardous weather outlook, Nov 17, 12:03 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1203 AM CST THU NOV 17 2016 TXZ171>173-183>194-202>209-217>225-228-180615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1203 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL BE POSSIBLE EAST OF A CUERO TO GONZALES TO BASTROP LINE THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Dense Fog Advisories in Texas, 2016Every dense fog advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.